Florida, 2005

Heavy Rain in Florida, July 29, 2005

July 29, 2005 · NWS JAX · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 2:03 PM EST, 57 minutes earlier.

Area forecast discussion, Jul 29, 2:03 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT FRI JUL 29 2005

.SHORT TERM...MOISTURE HAS RETURNED TO THE REGION DUE TO LLVL
SOUTHERLY FLOW INCREASING PWATS (PRECIPITABLE WATER) TO ALMOST 2
INCHES. THE COLD FRONT IS CURRENTLY OVER N/CNTRL GA. STORMS ERUPTED
EARLY TODAY AS EXPECTED IN THE MOIST UNSTABLE ENVIRONMENT. SINCE
THE STEERING FLOW IS LIGHT THE STORMS WILL TEND TO MOVE
INDEPENDENTLY BUT THE GENERAL MOTION IS NWD.

THE RIDGE HAS WEAKENED AND HIGH PRESSURE HAS DRIFTED OFFSHORE.
ANOTHER LARGE HIGH IS LOCATED OVER THE WESTERN CONUS. OUR AREA WILL
REMAIN IN THE MOIST UNSTABLE AIR SOUTH OF THE FRONT THROUGH THE
WEEKEND. CHANCE POPS TONIGHT WILL TURN INTO LIKELY POPS ON SATURDAY
AND THEN 50-60% ON SUNDAY FOR THE AREA.  BY MONDAY THE UPPER TROUGH
RETREATS NORTHEASTWARD AND THE RIDGE BUILDS BACK TOWARD NORTH FL.

.LONG TERM...BERMUDA HIGH IS EXPECTED TO SIT OFFSHORE AND PRETTY
MUCH NORMAL DIURNAL CONVECTION DUE TO SEABREEZES COMBINED WITH
SURFACE HEATING AND PWATS NEAR 2 IN. TEMPS WILL BE NEAR CLIMO.

&&

.MARINE...NO HEADLINES. WINDS GENERALLY SOUTH OR SOUTHWEST 10
KNOTS...EXCEPT SOUTHEAST ALONG THE COAST IN THE AFTERNOON.
WINDS ALSO A LITTLE STRONGER AT NIGHT. SEAS 2 TO 4 FEET.
EASTERLY SWELLS INCREASING BY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  90  73  89 /  50  60  60  60
SSI  77  89  76  88 /  40  50  50  50
JAX  75  89  73  89 /  50  50  50  50
SGJ  77  89  75  88 /  50  50  50  40
GNV  73  90  72  90 /  50  60  60  50
OCF  73  90  72  90 /  50  60  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...PETERSON
Hazardous weather outlook, Jul 29, 11:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI JUL 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-292200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1200 PM EDT FRI JUL 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...WIDESPREAD HEAT INDICES TOPPING THE CENTURY MARK THIS AFTERNOON...

THE COMBINATION OF TEMPERATURES IN THE LOWER TO MIDDLE 90S AND HIGH
HUMIDITY WILL AGAIN PRODUCE HEAT INDICES OF 100 TO 105 DEGREES FOR
SEVERAL HOURS THIS AFTERNOON. REMAIN WELL HYDRATED AND EXERCISE
CAUTION WHEN OUTDOORS. REMEMBER TO BRING YOUR PETS INDOORS.

SCATTERED THUNDERSTORMS WILL INITIATE ALONG THE SEABREEZE AROUND
MIDDAY...WITH THUNDERSTORM ACTIVITY SHIFTING TOWARD THE INTERIOR
DURING THE AFTERNOON. FREQUENT LIGHTNING...PERIODS OF HEAVY RAIN AND
GUSTY WINDS TO AROUND 40 MPH WILL BE THE MAIN CONCERNS. STORMS WILL
BECOME ISOLATED IN NATURE AFTER MIDNIGHT.

MINOR FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA FE
RIVER. PLEASE REFER TO RIVER FLOOD STATEMENT FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY AND
SUNDAY...PRIMARILY IN THE AFTERNOON AND EVENING...WITH ACTIVITY
BECOMING MORE SCATTERED NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jul 29, 12:48 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT FRI JUL 29 2005

FLZ023-030>032-037-291830-
BAKER-BRADFORD-CLAY-PUTNAM-UNION-
148 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...CLAY...BAKER AND PUTNAM COUNTIES FOR EXCESSIVE LIGHTNING
VALID UNTIL 230 PM EDT...

AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF LAWTEY TO 7 MILES NORTHEAST OF KINGSLEY...OR ALONG A
LINE EXTENDING FROM 7 MILES EAST OF RAIFORD TO 16 MILES SOUTHWEST OF
ORANGE PARK...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND STARKE...RAIFORD...LAWTEY...LAKE BUTLER...KINGSLEY...
JOHNSTOWN...HAMPTON AND ELLERBEE THROUGH 230 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 29, 1:58 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT FRI JUL 29 2005

FLZ024-025-GAZ150-164-291930-
CHARLTON-DUVAL-NASSAU-WARE-
258 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL...
CHARLTON AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF NASSAU
VILLAGE-RATLIFF...OR ABOUT 6 MILES SOUTHWEST OF CALLAHAN...MOVING
SOUTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ST. GEORGE...NASSAU VILLAGE-RATLIFF...CALLAHAN AND BRYCEVILLE
THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 29, 2:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT FRI JUL 29 2005

FLZ032-033-037-038-292015-
CLAY-FLAGLER-PUTNAM-ST. JOHNS-
338 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...FLAGLER...
ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF SAN MATEO...OR ABOUT 5
MILES SOUTHEAST OF EAST PALATKA...MOVING NORTHWEST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MATEO...EAST
PALATKA...SPUDS...PALATKA...HASTINGS...ORANGE MILLS...ELKTON AND
BOSTWICK THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 29, 2:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT FRI JUL 29 2005

FLZ024-025-GAZ164-292015-
CHARLTON-DUVAL-NASSAU-
339 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND
CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DOWNTOWN
JACKSONVILLE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND ORTEGA...NORMANDY...NASSAU
VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL...JACKSONVILLE
HEIGHTS...CALLAHAN...BRYCEVILLE AND RIVERSIDE THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jul 29, 2:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EDT FRI JUL 29 2005

GAZ162-292015-
ECHOLS-
350 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ECHOLS COUNTY...OR
ABOUT 7 MILES EAST OF STATENVILLE...MOVING NORTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN EASTERN ECHOLS
COUNTY THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jul 29, 2:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT FRI JUL 29 2005

FLZ021-022-292030-
COLUMBIA-SUWANNEE-
358 PM EDT FRI JUL 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...

AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF COLUMBIA...
OR ABOUT 7 MILES NORTH OF ICHETUCKNEE SPRINGS STATE...MOVING
NORTHWEST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND COLUMBIA AND WELLBORN THROUGH 430 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
July 29, 3:00 PM EST to 6:00 PM EST
Where
Alachua County, Countywide
Reported by
NEWSPAPER
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

3 to 3.5 inches of rain with some poor drainage area flooding. Heaviest rain was between Archer and Gainesville.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470303.